advertisement
Question
Posted by: Daisy | 2010/02/04

Total thyroidectomy-Still not feeling better

Hi Doctor Bets,
Im 28, my thyriod was removed 2 months ago because I had cancer, it also spread to my lymph nodes, I am on 3mg Eltroxin per day, but i still feel very tired, I sleep from 10pm until 7am, I struggle to wake up, and wanted to start an excersise regime, but I just don' t have the energy. Should I go back to the surgeon and oncologist( he said that radio-active iodene treatment would' nt be necesary) Do you think there may be other reasons for this constant tiredness? Thanks

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Hallo Daisy
Are you on chemotherapy - this can cause anemia, so have your iron levels checked. It may also be side effects of chemotherapy. It can take a while for the Eltroxin to become effective - ask your doctor to check your thyroid hormone levels monthly. You may also be suffering from reactive depression - do the depression questionnaire on drhansdreyer.com - and if there is a problem, tell your doctor about it. You may need support and medication to help you over this hurdle.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: cyberdoc | 2010/02/05

Hallo Daisy
Are you on chemotherapy - this can cause anemia, so have your iron levels checked. It may also be side effects of chemotherapy. It can take a while for the Eltroxin to become effective - ask your doctor to check your thyroid hormone levels monthly. You may also be suffering from reactive depression - do the depression questionnaire on drhansdreyer.com - and if there is a problem, tell your doctor about it. You may need support and medication to help you over this hurdle.

Reply to cyberdoc
Posted by: B | 2010/02/04

You have all my sympathy. I had a underactive thyroid due to illness and lots of cortisone and was so deadly tired for 10 weeks. You cannot explain to other people but you wish you never have to wake up. I hope you get sorted soon. Everyday now I say thank you God tha I have my energy levels back.

Reply to B

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement